Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 4, NWS Kansas City, MO

January 19, 2019Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Jan 19, 2019, 6:08 AM CST for Cass County, Henry County, Johnson County, Missouri. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Jan 19, 2019, 6:08 AM CST (12:08 UTC)
Expired
Jan 20, 2019, 7:23 PM CST
In force
37 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7).

Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

710 
WGUS43 KEAX 191208
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
608 AM CST Sat Jan 19 2019



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-201207-
/O.NEW.KEAX.FL.W.0004.190119T1208Z-190121T0123Z/
/BLRM7.1.ER.190119T0820Z.190119T1800Z.190120T0123Z.UU/
608 AM CST Sat Jan 19 2019

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Big Creek at Blairstown.
* until Sunday evening.
* At  5:00 AM Saturday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.5 feet by this
  afternoon. The river will fall below flood stage this evening.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   20.4   Sat 05 AM   20.5 this afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$
3 follow-up statements
348 
WGUS83 KEAX 191246
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
645 AM CST Sat Jan 19 2019



...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-201245-
/O.EXT.KEAX.FL.W.0004.000000T0000Z-190121T1245Z/
/BLRM7.1.ER.190119T0820Z.190119T1800Z.190120T1245Z.UU/
645 AM CST Sat Jan 19 2019

The Flood Warning continues for
  The Big Creek at Blairstown.
* until Monday morning.
* At  6:00 AM Saturday the stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.6 feet by this
  afternoon. The river will fall below flood stage Sunday morning.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   20.5   Sat 06 AM   20.6 this afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$
352 
WGUS83 KEAX 191659
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1059 AM CST Sat Jan 19 2019



...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.

  Petite Saline Creek near Boonville affecting Cooper County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-201659-
/O.EXT.KEAX.FL.W.0004.000000T0000Z-190120T1900Z/
/BLRM7.1.ER.190119T0820Z.190119T1200Z.190119T1900Z.UU/
1059 AM CST Sat Jan 19 2019

The Flood Warning continues for
  The Big Creek at Blairstown.
* until Sunday afternoon.
* At 10:00 AM Saturday the stage was 20.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   20.2   Sat 10 AM   20.1 this afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC053-195-201659-
/O.CON.KEAX.FL.W.0005.000000T0000Z-190121T0130Z/
/BLVM7.1.ER.190119T1308Z.190119T1800Z.190120T0130Z.NO/
1059 AM CST Sat Jan 19 2019

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Sunday evening.
* At  9:45 AM Saturday the stage was 24.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.8 feet by this
  afternoon. The river will fall below flood stage this evening.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   24.6   Sat 10 AM   24.8 this afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC053-201659-
/O.EXT.KEAX.FL.W.0006.190119T1725Z-190120T1900Z/
/BONM7.1.ER.190119T1725Z.190119T1800Z.190119T1900Z.UU/
1059 AM CST Sat Jan 19 2019

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Sunday afternoon.
* At 10:30 AM Saturday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 16.1 feet by this afternoon. The river will fall 
  below flood stage by this afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.8   Sat 10 AM   16.1 this afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
231 
WGUS83 KEAX 192015
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
215 PM CST Sat Jan 19 2019



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.
  

...The Flood Warning continues for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-192045-
/O.CAN.KEAX.FL.W.0004.000000T0000Z-190120T1900Z/
/BLRM7.1.ER.190119T0820Z.190119T1200Z.190119T1815Z.UU/
215 PM CST Sat Jan 19 2019

The Flood Warning is cancelled for
  The Big Creek at Blairstown.
* At  2:00 PM Saturday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 12:15 PM Saturday.
* Forecast...The river will continue to fall to 18.3 feet by Sunday 
  morning.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   19.8   Sat 02 PM   19.6 this evening
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC053-195-202015-
/O.CON.KEAX.FL.W.0005.000000T0000Z-190121T0130Z/
/BLVM7.1.ER.190119T1308Z.190119T1945Z.190120T0130Z.NO/
215 PM CST Sat Jan 19 2019

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Sunday evening.
* At  1:45 PM Saturday the stage was 24.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   24.9   Sat 02 PM   24.5 this evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC053-202015-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-190121T0053Z/
/BONM7.1.ER.190119T1822Z.190120T0000Z.190120T0053Z.UU/
215 PM CST Sat Jan 19 2019

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Sunday evening.
* At  1:30 PM Saturday the stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.4 feet by this
  evening. The river will fall below flood stage this evening.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.1   Sat 01 PM   16.4 this evening
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jan 19, 5:14 AM CST, 54 minutes earlier.

Area forecast discussion, Jan 19, 5:14 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
514 AM CST Sat Jan 19 2019

.Discussion...
Issued at 327 AM CST SAT JAN 19 2019

The much anticipated winter storm is quickly winding down this
morning. From a radar perspective, heavier echoes and rain in
southern MO, more closely associated with the leading PV lobe, may
be inhibiting more widespread activity in the colder area of the
storm. There also seems to be lack of strong jet forcing. This is
supported by the strongest QG forcing well south of the area. In
short, we're just missing the strong forcing to be able to sustain
precipitation development. As a result have eased back on any
additional snow amounts. Through 12Z new snow amounts may be up to
may be up to half an inch through the area. What may be the
bigger hazard is the sharp drop in temperatures and the wet roads
turning to ice under the bit of snow we've gotten. Some webcams
across the area show what looks like an icy glean on some of the
roads. So slick roads may continue to be a problem today even
though precipitation is winding down and new snow amounts are
minimal. Given the winding down precipitation, have replaced the
winter storm warning with an advisory and canceled the advisory
for areas west of I-35. It's likely some further canceling will be
needed by sunrise.

The other item this morning will be the strong winds and cold
temperatures leading to wind chill values in the single digits and
below zero through the day and into the overnight. For folks who
are outside, this is dangerously cold.

After this system, the next chance for precipitation will come
Tuesday as another shortwave trough moves through the region. This
wave will be progressive and positively tilted but will provide
enough forcing to produce light precipitation as the associated
front moves through. Precipitation type is a little challenging with
this system. Forecast soundings show a saturated layer below 5000 ft
with no cloud ice. For now, it looks like northern MO could see
freezing drizzle with the rest of the area in drizzle.

For late in the week and into next weekend, models are trending much
colder. The ECMWF and Canadian are especially cold with low
temperatures into the negative teens Saturday morning. The GFS is a
more reasonable single digits above zero. Have started to trend
temperatures colder than the forecast initialization given the model
trends.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 515 AM CST SAT JAN 19 2019

Wintry weather is moving away from the terminals quickly. Low MVFR
ceilings should give way to VFR conditions later this afternoon as
drier air advects into the region. Strong and gusty northerly
winds this morning will begin to decrease this afternoon as the
surface low the helped product the wintry precipitation moves away
from the area, easing the pressure gradient. But there may be few
gusts to around 40 kts this morning before this happens.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory until 9 AM CST this morning for KSZ057-
     060-105.

MO...Winter Weather Advisory until 9 AM CST this morning for
     MOZ006>008-014>017-022>025-029>033-037>040-043>046-053-054.

&&

Discussion...CDB
Aviation...CDB
Hazardous weather outlook, Jan 19, 4:43 AM CST, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
443 AM CST Sat Jan 19 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
443 AM CST Sat Jan 19 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 The coldest air of the season will move into the area today. Expect
 highs in the mid teens to mid 20s with wind chill values in the
 single digits. Tonight, temperatures will drop into the single
 digits with wind chill values falling into the single digits below
 zero to near 15 below zero along the Missouri/Iowa border.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Freezing drizzle or light snow is possible Tuesday however, little
 to no accumulation is expected.

 Another arctic blast is expected Thursday night into Friday with the
 chance for light snow.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jan 19, 2:48 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
248 AM CST SAT JAN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     SNOW             GALLATIN                39.91N 93.96W
01/19/2019  M5.0 INCH        DAVIESS            MO   EMERGENCY MNGR

            WINDS BLOWING AND DRIFTING SNOW.

&&
Local storm report, Jan 19, 2:50 AM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 AM CST SAT JAN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     SNOW             TRENTON                 40.08N 93.62W
01/19/2019  M5.3 INCH        GRUNDY             MO   EMERGENCY MNGR

            0.47 INCHES OF LIQUID EQUIVALENT. 11 TO 1
            SNOW RATIO. MINOR DRIFTS.

&&
Local storm report, Jan 19, 3:40 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 AM CST SAT JAN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     SNOW             MACON                   39.74N 92.47W
01/19/2019  E2.0 INCH        MACON              MO   LAW ENFORCEMENT

            FLURRIES FALLING AT THE TIME OF OBSERVATION.

&&
Local storm report, Jan 19, 4:47 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 AM CST SAT JAN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     SNOW             ATLANTA                 39.90N 92.48W
01/19/2019  M2.8 INCH        MACON              MO   EMERGENCY MNGR

            SNOW IS DRIFTING.

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 6:43 AM CSTRiver Flood WarningEAXCooper, Saline29 hr
Jan 19, 8:39 AM CSTRiver Flood WarningEAXCooper11 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.